Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What causes weakness,fatigue and generalized tingling?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
Hi, 3 weeks ago I had a weird sensation of tenderness and weakness which started in my right wrist . I thought it could be tendonitis because of my continuous laptop use. Suddenly this sensation spread all over my body attacking all my nerves I believe, because I have strength in the muscles. I have an ear noise, today i have my fingers tingling and feel this weakness around my both wrists and hands, my muscles also twitch alot during day and night. I feel really a weird sensation, especially in my neck as I would lose gait, a kind of aerial thing . I've been totally healthy until now, never had any medicine whatsoever, I am taking 5000IU vit D, liposomal vit c ( made by me). I have hypermetropia which has been worsening in the last year. I would like to have a possible diagnosis for these symptoms
Posted Mon, 24 Feb 2014 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer: endocrine or a electrolyte deficiency. Detailed Answer: Hello, Thanks for posting your query. The presence of weakness fatigue and generalized tingling could indicate the possibility of a endocrine or a electrolyte deficiency. Or all these could just be due to some anxiety or stress. In that case will disappear once you are stress free. Other causes could be, thyroid problem, excessive coffee use, or a nerve entrapment syndrome. You might consult your doctor who can order 1. a few blood tests including thyroid function tests, 2. Serum electrolytes including Serum calcium and potassium levels. 3. Serum B12 levels In case the above tests are normal further testing can be done including - nerve conduction studies, Electromyography, etc. These tests might help to diagnose any underlying neurological issues. The treatment of most of the conditions is very easy and the condition will resolve on its own. In some cases, prescription medications might be needed to stop severe symptoms. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Follow-up: What causes weakness,fatigue and generalized tingling? 2 hours later
Hello again, Thank you for you quick reply. I had CMP, glucose, iron levels, vit D CRP, Homocysteine , HGB and A1c all good and all thyroid panel T3 uptake even reverse T3 also okay. Cal-Mag, Potassium and B12 levels also good. Lipid panel very good. I didn't do any reactivity testing though. I am not under stress, cortisol levels are okay. Could these symptoms underlie a MS condition or any other neurological condition?
Answered by Dr. Praveen Tayal 3 hours later
Brief Answer: MS is likely. Detailed Answer: Hello. Thanks for writing again. Since all your reports are normal the symptoms you are having could be related to MS or fibromyalgia. It is best to consult a specialist for a proper evaluation. I would refer you to a rheumatologist. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor